Help for Steroid Side-Effects?
November 13, 2017 9:08 AM   Subscribe

I am off prednisone but am still feeling the effects of the medication. What can I do?

I was on prednisone twice in the last 14 months. Most recently for five months with a starting dose of 40 mg and tapering down to zero a week and a half ago. Eight months earlier, I was on an initial dose of 40, but tapered down within a month.

This last round was pretty brutal. I've gained a bunch of weight, my legs have been swollen for a few weeks, and I'm still spacey. Aside from diet and exercise and waiting, do you have any suggestions to snap back to normal a little faster? I saw an article saying it can take 6 months to a year and I'm hoping to speed things up a bit.
posted by *s to Health & Fitness (2 answers total) 1 user marked this as a favorite
 
For your legs, maybe compression socks?

My mom was on prednisone for several months earlier this year and gained a ridiculous amount of weight, but then once she tapered off, it fell off so fast that we got a little concerned. And she gets zero exercise and frankly doesn't watch her diet. So that part may take care of itself pretty quickly.

I wish I had an answer about the spaciness, but once Mom was completely off the meds, it also faded pretty quickly. It may take a little while longer to be completely out of your system though - a week and a half may mean it's just now clearing out.
posted by MexicanYenta at 10:13 AM on November 13


Predinisone tanks your vit D levels, you should probably have your levels checked and take supplments to fix that. A lot of symptoms are caused by low D levels, including spaciness and lethargy.
posted by ananci at 4:59 PM on November 13


« Older Carving for children?   |   Freezer burrito fillings! Newer »

You are not logged in, either login or create an account to post comments